Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 13, 2020, 3:08 PM CST. It took effect at Jan 14, 2020, 12:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2020, 3:08 PM CST (21:08 UTC)
- In effect from
- Jan 14, 2020, 12:00 AM CST
- Expired
- Jan 14, 2020, 5:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
027 WHUS73 KMKX 132108 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 308 PM CST Mon Jan 13 2020 LMZ643-141200- /O.NEW.KMKX.SC.Y.0007.200114T0600Z-200114T1800Z/ Sheboygan to Port Washington WI- 308 PM CST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...Waves 3 to 5 feet expected. * WHERE...Sheboygan to Port Washington WI. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
118 WHUS73 KMKX 140304 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 904 PM CST Mon Jan 13 2020 LMZ643-141115- /O.CON.KMKX.SC.Y.0007.200114T0600Z-200114T1800Z/ Sheboygan to Port Washington WI- 904 PM CST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...Waves 3 to 5 feet expected. South winds 15 to 20 knots shifting southwest by late Tuesday morning. * WHERE...Sheboygan to Port Washington WI. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
312 WHUS73 KMKX 140958 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 358 AM CST Tue Jan 14 2020 LMZ643-141800- /O.CON.KMKX.SC.Y.0007.000000T0000Z-200114T1800Z/ Sheboygan to Port Washington WI- 358 AM CST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Waves 3 to 5 feet expected. South winds 15 to 25 knots shifting southwest by late Tuesday morning. * WHERE...Sheboygan to Port Washington WI. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
495 WHUS73 KMKX 140959 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 359 AM CST Tue Jan 14 2020 LMZ643-141800- /O.CON.KMKX.SC.Y.0007.000000T0000Z-200114T1800Z/ Sheboygan to Port Washington WI- 359 AM CST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Waves 3 to 5 feet expected. South winds 15 to 25 knots shifting southwest by late this morning. * WHERE...Sheboygan to Port Washington WI. * WHEN...Now until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
512 WHUS73 KMKX 141459 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 859 AM CST Tue Jan 14 2020 LMZ644>646-142300- /O.EXB.KMKX.SC.Y.0007.200114T1800Z-200114T2300Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 859 AM CST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... * WHAT...Southwest to west winds gusting up to 25 knots. * WHERE...Port Washington to Winthrop Harbor IL. * WHEN...From noon today to 5 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-142300- /O.EXT.KMKX.SC.Y.0007.000000T0000Z-200114T2300Z/ Sheboygan to Port Washington WI- 859 AM CST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest to west winds gusting up to 25 knots. * WHERE...Sheboygan to Port Washington WI. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ RAH
886 WHUS73 KMKX 141911 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 111 PM CST Tue Jan 14 2020 LMZ643>646-142300- /O.CON.KMKX.SC.Y.0007.000000T0000Z-200114T2300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 111 PM CST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest to west winds gusting up to 25 knots. * WHERE...Wind Point WI to Winthrop Harbor IL, North Point Light to Wind Point WI, Port Washington to North Point Light WI and Sheboygan to Port Washington WI. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
242 WHUS73 KMKX 142002 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 202 PM CST Tue Jan 14 2020 LMZ643>646-142300- /O.CON.KMKX.SC.Y.0007.000000T0000Z-200114T2300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 202 PM CST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds gusting up to 25 knots. * WHERE...Wind Point WI to Winthrop Harbor IL, North Point Light to Wind Point WI, Port Washington to North Point Light WI and Sheboygan to Port Washington WI. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-150600- /O.NEW.KMKX.GL.A.0005.200116T0000Z-200116T1200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 202 PM CST Tue Jan 14 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and waves 6 to 9 feet possible. * WHERE...Portions of Lake Michigan. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 2:34 PM CST, 34 minutes earlier.
Area forecast discussion, Jan 13, 2:34 PM CST, 34 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 234 PM CST Mon Jan 13 2020 .DISCUSSION... Tonight through Tuesday Night...Forecast Confidence is Medium... Similar setup to last night with a shortwave moving out of CO and lifting E/NE into the Great Lakes. The upper level jet passes to the south, putting us in the left exit region once again. However, this go around the better vorticity advection will be displaced to the north. In addition to that, the surface low is expected to track through north-central MN and into northern WI early Tuesday morning, which is a bit further north than with the system last night. The 12z sounding from DVN showed dry conditions above 850mb but as the system evolves today expect moisture to move back in aloft. There is some question in model profiles on whether we'll get enough ice in the cloud for all things to stay all snow tonight. Think with the system displaced more to the north we end up on the fringe where we could see a bit of snow and freezing drizzle. Made some adjustments to reflect this possibility and this would put in a very light glaze of ice with any freezing drizzle that does occur. Snow amounts across the area may not make it much above half an inch with only a trace possible in the far SE. A few slick spots on any untreated surfaces are possible early Tuesday morning. Based on how the past few days have gone and models being too quick to clear clouds out, have adjusted sky grids to hold onto clouds for much of Tuesday. It may not be until closer to the late afternoon hours as winds shift more to the NW that we actually see clouds begin to clear. This will impact highs and have kept temps a bit cooler with values holding in the mid 30s for much of the area. With partly cloudy skies and a cooler N/NW flow Tuesday night into Wednesday expect temps to fall into the teens for lows. Wednesday - Confidence...Medium A mid level shortwave will arrive and be accompanied by a surface/850 millibar low. the ECMWF shows a more pronounced thermal ridge into the area while the GFS suppresses the thermal field and keeps things cold enough for snow. Bufkit soundings show some hints of ice loss in the dendritic growth zone but confidence not high this will be sustained so will likely keep things as snow for now but should this trend continue may need to add some freezing drizzle or freezing rain in for the morning. Models have come into a little better agreement on qpf, though the NAM still showing a drier look. This should have a little more moisture than the prior system from Monday night, so think a couple inches, perhaps up to 3 in the northern counties closer to 850 low. Thursday - Confidence...Medium Cold surface high should prevail this period. Has been a good deal of consistency and consensus that this would be a quiet day with the dry weather lasting into Thursday night as well. Friday through Saturday - Confidence...Low to Medium The models are still showing a potentially prolific snow maker towards the end of the week. A warm and moist flow increases on Friday with an expansion of snow across the area as the day wears on. Some hint that a mix could work into the south Friday night however the ECMWF is colder and suggesting all snow. A currently proggd southern track of the low (south of WI) combined with qpf and thermal fields suggests this type of system has the potential to produce several inches of snow. Sunday through Monday - Confidence...Medium Looks like a largely dry period with high pressure taking hold. The 00z GFS had shown a weak wave coming in Sunday night but this has been dampened out with the 12z run, so will keep the pops quiet this period. && .AVIATION(21Z TAFS)...MVFR cigs continue to hold for much of southern WI. However, observations to the W/SW in IA show a lower cloud deck moving towards the area. This is in response to a system that will move across south-central MN and northern WI tonight into Tuesday. IFR cigs will spread in later this evening, then as the system passes to the NW of the region expect cigs to lower even further down to LIFR with fog and light snow possible. Any accumulations will be less than 0.5 inches. There is now better agreement in guidance for freezing drizzle to occur late tonight into Tuesday morning and the 21z amendment will reflect this change. These conditions should continue until 12-14z when cigs begin to improve to MVFR but the low stratus will hold for much of the day. && .MARINE...A system moving through western Lake Superior will bring an increase in southerly winds late tonight through Tuesday. Gusts could approach small craft conditions during the afternoon hours before diminishing overnight Tuesday into Wednesday. A stronger system is lined up to move across the southern portion of Lake Michigan on Wednesday and this could bring a period of gusts that approach gale force at times Wednesday night through Thursday. Another strong system will impact the region Friday and Saturday with gale force gusts possible at times. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight through Tuesday night/Aviation/Marine...Stumpf Wednesday through Monday...Collar
Hazardous weather outlook, Jan 13, 2:37 PM CST, 31 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 237 PM CST Mon Jan 13 2020 WIZ046-047-051-052-056>060-062>072-142045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 237 PM CST Mon Jan 13 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Another round of light snow and potential freezing drizzle is expected overnight into Tuesday morning. Slippery road conditions are possible once again. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Another round of snow will impact southern Wisconsin Wednesday in an active weather pattern. There is a potentially larger storm system for Friday and Saturday. Keep up with the latest forecast for possible travel impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time but your snow and glaze reports are appreciated. LMZ643>646-142045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 237 PM CST Mon Jan 13 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Southeast wind gusts and waves will approach Small Craft Advisory levels late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Winds will approach Small Craft Advisory levels on Tuesday and will likely reach criteria Wednesday night into Thursday and again Friday into Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-142045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 237 PM CST Mon Jan 13 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gales are possible Friday night into Saturday night as low pressure moves through the region. Collar www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.